MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 178081
Medical Device Problem Codes Break (1069); Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the first device broke shortly after starting to use it.The second one's issue was that total suction did not work.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that one of the devices was returned with the suction button separated from the device.The suction button had a deformed flange.Scratches were observed around the suction button assembly.Functional testing was not performed based on the condition the device was received in.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of a disengaged suction or irrigation button may occur if the user excessively manipulates the button and\or exerts angular pressure on the button which results in damage to the button assembly.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy procedure, the first device broke shortly after starting to use it.The second one's issue was that total suction did not work.Another device was used to complete the case.There was no patient injury.

Brand Name
SURGIWAND II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9742239
Report Number2647580-2020-00668
Device Sequence Number2475108
Product Code GEI
UDI-Device Identifier10884523000863
UDI-Public10884523000863
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number178081
Device Catalogue Number178081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1